Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have bartholin gland abscess. Infection reduced after taking medicine. Why the gland is itchy?

Hi there. this is the first time i have interacted with an online doctor . I was just discharged from my local hospital last night, I was waiting for emergency surgery on a bartholin gland abscess . However, I was on antibiotics for an unrelated infection (in my nail bed) and it seemed to help reduce the infectoin in the gland and the surgery was not performed. My question is why is the gland so ITCHY? Is it due to infection still present in the area? The gyno extended the Rx for antibiotics so I m wondering if the extended Rx could completely clear up the infection in the gland.
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
certainly the gynecologist did a clinical examination on you and his treatment was certainly based on clinical grounds. With a small abscess of the Barholin gland, appropriate and well chosen anti biotherapy can be enough to take care of the situation. Itching is a normal reaction simply due to inflammatory effects of some chemicals involved in the process of healing, which should normally decrease with time.
However, if you notice an increase in pain, enlargement of the abscess, onset of fever or general malaise, its shall be reasonable to inform your gynecologist. If not, I think you should not be bothered at this stage and simply followed your drugs as prescribed.
Hope this helps,
Luchuo, MD.
Answered: Thu, 31 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor